Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 28, 2011, 8:35 AM HST for Kalawao County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 8:35 AM HST (18:35 UTC)
- Expired
- Nov 28, 2011, 3:37 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWHW70 PHFO 281835 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 835 AM HST MON NOV 28 2011 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .STRONG NORTHEAST TO EAST WINDS OVER THE UPPER ELEVATIONS AND SUMMIT OF HALEAKALA ARE THE RESULT OF A STRONG LOW-LEVEL HIGH PRESSURE SYSTEM. THE HIGH WILL WEAKEN AND MOVE FURTHER AWAY FROM THE ISLANDS TONIGHT AND TUESDAY. HIZ022-290400- /O.NEW.PHFO.WI.Y.0026.111128T1835Z-111129T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 835 AM HST MON NOV 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...STRONG TRADE WINDS WILL CONTINUE THROUGH THE DAY...AND THEN GRADUALLY DIMINISH TONIGHT. * IMPACTS...THE STRONG WINDS MAY RESULT IN FLYING DEBRIS AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
1 follow-up statement
986 WWHW70 PHFO 290137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST MON NOV 28 2011 ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... .WINDS ARE DIMINISHING BELOW ADVISORY LEVELS OVER THE UPPER SLOPES AND SUMMIT OF HALEAKALA AND WILL CONTINUE TO DIMINISH OVERNIGHT. HIZ022-290245- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-111129T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 337 PM HST MON NOV 28 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY SPEEDS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 28, 4:00 AM HST, 4 hours 35 minutes earlier.
Area forecast discussion, Nov 28, 4:00 AM HST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST MON NOV 28 2011 .SYNOPSIS... A HIGH FAR NORTHEAST OF THE STATE WILL PRODUCE LOCALLY BREEZY TRADE WINDS TODAY...WHILE A RIDGE ALOFT WILL KEEP RAINFALL LIGHT THROUGH MIDWEEK. THE WINDS WILL BECOME GENTLE BY TUESDAY NIGHT AS THE HIGH MOVES AWAY TO THE EAST. TRADE WINDS WILL STRENGTHEN...AND SHOWERS WILL INCREASE LATER IN THE WEEK AS A SURFACE TROUGH APPROACHES FROM THE EAST AND A WEAK COLD FRONT FROM THE WEST. && .DISCUSSION... A 1033 MB HIGH LIES FAR NORTHEAST OF THE HAWAIIAN ISLANDS THIS MORNING WITH A RIDGE EXTENDING TO THE WEST-SOUTHWEST. THE RIDGE COMES WITHIN 450 MILES NORTH OF KAUAI AND IS DRIVING THE LAST BIT OF BREEZY WINDS ACROSS THE HAWAIIAN ISLANDS TODAY. THE ATMOSPHERE ALOFT IS DOMINATED BY A SUBSIDENCE RIDGE RESULTING IN AN INVERSION AROUND 6000 TO 7000 FEET ACCORDING TO SOUNDING PROFILES EARLY THIS MORNING. THE INVERSION IS RESULTING IN A CAP FORCING THE LOW LEVEL FLOW TO FUNNEL AROUND THE MOUNTAINOUS TERRAIN OF THE ISLANDS. INFRARED SATELLITE SHOWS A SHALLOW STRATOCUMULUS FIELD IMPACTING THE STATE THIS MORNING WHICH WILL GET US OFF TO A CLOUDY START WITH JUST A FEW PASSING SHOWERS. THESE CLOUDS SHOULD BEGIN TO BREAK UP BY MID-MORNING AS CLOUD TOPS WARM AND HUMIDITY LEVELS DROP. WINDS ARE EXPECTED TO BE ON THE GRADUAL DOWN TREND TODAY AND TUESDAY AS THE RIDGE WEAKENS IN RESPONSE TO A SURFACE TROUGH CURRENTLY DEVELOPING AROUND 900 MILES EAST OF THE BIG ISLAND AND A SOUTHEASTERLY MOVING COLD FRONT AROUND 900 MILES NORTHWEST OF KAUAI. WINDS WILL REACH GENLE BREEZES BY TUESDAY NIGHT. THE RIDGE ALOFT WILL REMAIN OVER THE AREA THROUGH WEDNESDAY KEEPING THE ATMOSPHERE STABLE AND RAINFALL LIGHT UNTIL THEN. THE SURFACE TROUGH EAST OF THE BIG ISLAND WILL MOVE WEST AT AROUND 10 MPH. THIS TROUGH WILL COLLECT SOME MOISTURE FROM THE FRONT THAT CROSSED THE ISLANDS SATURDAY AND FROM THE REMNANT OF HURRICANE KENNETH. AS THE TROUGH APPROACHES FROM THE EAST THE TRADE WINDS WILL BACK TO A MORE NORTHERLY DIRECTION AND STRENGTHEN. LOW LEVEL MOISTURE FROM THE TROUGH WILL MOVE OVER THE ISLANDS ON THURSDAY AND OVERALL RAINFALL WILL INCREASE. AT THE SAME TIME...THE COLD FRONT COMING FROM THE NORTHWEST WILL REACH KAUAI AND OVERRUNNING WINDS BEHIND THE FRONT WILL PUSH ACROSS THE ISLANDS WEDNESDAY INTO THE END OF THIS WEEK. LONG RANGE MODELS SHOW THE DRY WEATHER ENDING BY THURSDAY NIGHT AND CONTINUING INTO SATURDAY. WINDS OVER THE MAIN HAWAIIAN ISLANDS MAY WEAKEN AND SHIFT OUT OF THE SOUTHEAST BY SUNDAY AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. THAT IS STILL FAR ENOUGH OUT TO HAVE MUCH CONFIDENCE IN THE COMPUTER MODEL SOLUTIONS. && .AVIATION... AIRMET TANGO WILL REMAIN UP TODAY FOR MODERATE LOW LEVEL TURBULENCE SOUTH THROUGH WEST OF THE MOUNTAINS. THE TERMINALS WILL BE VFR. && .MARINE... THE NORTH-NORTHWEST SWELL HAS DIMINISHED ENOUGH THAT SURF ON ALL HAWAIIAN NORTH FACING SHORES WILL BE BELOW HIGH SURF ADVISORY CRITERIA. HIGH PRESSURE TO THE NORTHEAST WILL DRIVE WINDS WILL BREEZY WINDS TODAY CREATING ROUGH SURF CONDITIONS ACROSS THE EAST FACING SHORES...SO THE HIGH SURF ADVISORY REMAINS IN PLACE FOR THOSE AREAS UNTIL THIS EVENING. WINDS ARE EXPECTED TO BE ON THE DOWN TREND TODAY AS THE HIGH PRESSURE RIDGING WEAKENS...AND HAVE ALREADY SEEN SOME EVIDENCE OF THIS AT LOCAL WIND SENSORS. THE GALE WARNING HAS BEEN CANCELLED FOR THE ALENUIHAHA CHANNEL THIS MORNING AND ALL CHANNELS ARE UNDER A SMALL CRAFT ADVISORY TODAY. THE TYPICAL WINDY ZONES AROUND THE BIG ISLAND AND MAUI COUNTY CONTINUE INTO TONIGHT...BUT WILL LIKELY SEE THE END FOR THE OTHER COASTAL WATERS BY LATE THIS AFTERNOON. WINDS WILL BECOME GENTLE TO MODERATE BY TUESDAY NIGHT...BUT WILL RAMP UP AGAIN WEDNESDAY INTO THURSDAY AS A TROUGH APPROACHES THE STATE FROM THE EAST AND ANOTHER FRONT MOVES IN FROM THE WEST. WINDS WILL AGAIN BACK NORTHEASTERLY AS OVERRUNNING WINDS BEHIND THE FRONT PUSH ACROSS THE ISLANDS. && .FIRE WEATHER... GIVEN THE DRY AIRMASS ACROSS THE STATE ASSOCIATED WITH A HIGH PRESSURE SYSTEM TO THE NORTH...RELATIVE HUMIDITY LEVELS SHOULD FALL BELOW THE CRITICAL FIRE THRESHOLD AGAIN TODAY. TRADE WINDS REMAIN BREEZY THIS MORNING AND HAVE NOT WEAKENED AS QUICKLY AS THE NUMERICAL AND STATISTICAL MODELS HAVE INDICATED. HAVE ISSUED A RED FLAG WARNING FOR TODAY IMPACTING LEEWARD SIDES OF ALL HAWAIIAN ISLANDS FROM 1000 AM HST TO 600 PM HST. SEE RFWHFO FOR MORE INFORMATION. && .HFO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THROUGH 6 PM THIS EVENING. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR EAST FACING SHORES OF ALL ISLANDS. SMALL CRAFT ADVISORY THROUGH 6 PM HST THIS EVENING FOR ALL HAWAIIAN COASTAL WATERS...AND THROUGH 6 AM HST TUESDAY FOR MAALAEA BAY...PAILOLO CHANNEL...ALENUIHAHA CHANNEL...BIG ISLAND LEEWARD WATERS...BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE/FIRE WEATHER...FOSTER AVIATION...CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:34 PM HST | Small Craft Advisory | HFO | 44 hr | |
| Nov 28, 3:11 AM HST | Red Flag Warning | HFO | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.